Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 274, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 25, 2020, 7:34 PM MDT for Chase County, Keith County, Perkins County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2020, 7:34 PM MDT (01:34 UTC)
- Expired
- Jul 25, 2020, 8:18 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Chase County, NE, Keith County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 165 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 2341 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
108
WUUS53 KLBF 260134
SVRLBF
NEC029-101-135-260230-
/O.NEW.KLBF.SV.W.0274.200726T0134Z-200726T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
734 PM MDT Sat Jul 25 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Perkins County in southwestern Nebraska...
Southwestern Keith County in southwestern Nebraska...
Northwestern Chase County in southwestern Nebraska...
* Until 830 PM MDT.
* At 734 PM MDT, a severe thunderstorm was located over Venango, or
14 miles southwest of Grant, moving northeast at 25 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts.
SOURCE...Fire Department.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Grant, Brule, Madrid, Venango, Wild Horse Spring, Brandon and
Megeath.
This includes the following highways...
Highway 61 between mile markers 56 and 79.
Interstate 80 in Nebraska between mile markers 109 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4070 10205 4100 10205 4119 10204 4086 10142
4060 10185
TIME...MOT...LOC 0134Z 216DEG 21KT 4076 10199
HAIL...<.75IN
WIND...80MPH
$$
Roberg1 follow-up statement
051
WWUS53 KLBF 260218
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
818 PM MDT Sat Jul 25 2020
NEC029-101-135-260227-
/O.CAN.KLBF.SV.W.0274.000000T0000Z-200726T0230Z/
Perkins NE-Keith NE-Chase NE-
818 PM MDT Sat Jul 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR PERKINS...SOUTHWESTERN KEITH
AND NORTHWESTERN CHASE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However gusty winds are still possible with this
thunderstorm.
LAT...LON 4070 10205 4100 10205 4119 10204 4086 10142
4060 10185
TIME...MOT...LOC 0216Z 216DEG 21KT 4097 10179
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 5:09 PM MDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 25, 5:09 PM MDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service North Platte NE 609 PM CDT Sat Jul 25 2020 .SHORT TERM...(This evening through Sunday night) Issued at 254 PM CDT Sat Jul 25 2020 Southwesterly flow aloft prevails across Nebraska due to an upper level ridge positioned off to the east over the Midwest. A shortwave, currently located over the central Rockies, will move northeastward late this afternoon and lead to convective initiation over the Panhandle and southwest Nebraska. A few strong to severe storms will be possible, but the risk may be tempered somewhat by marginal deep layer shear on the order of 20-25kts. Ample instability will be in place along with steep low level lapse rates, so cannot rule out a few damaging wind gusts. Mid-level lapse rates look rather marginal this evening (~6.5-7 C/km) so the hail threat looks to remain isolated. The biggest threat looks to be locally heavy rainfall. Ample moisture remains in place across much of Nebraska, with persistent southerly flow. PWAT values should remain a couple of standard deviations above normal, and lead to efficient rainfall production in any convection. The low level jet will increase this evening, though current thinking is that it will focus east of the area. Localized flooding will be possible where any convection trains. This afternoon will be the warmest day for the remainder of the forecast period. The heat advisory continues until 9pm this evening generally for areas along and east of Highway 83. The advisory looks still on track, with heat index values around 100 expected in the advisory area. There should be a lull in precipitation overnight, with the exception of the far northeast CWA, before the approach of a cool front. The front should push through the area by Sunday mid-morning. The timing should temper the severe threat a good bit though a strong storm can't be ruled out along and south of I-80. Precip will linger behind the front through Sunday afternoon and evening before pushing out overnight. .LONG TERM...(Monday through Saturday) Issued at 254 PM CDT Sat Jul 25 2020 Beyond this weekend, an upper level ridge will amplify over the central CONUS and lead to a break in above average temperatures. In fact, most locations look to have daily highs in the mid to upper 80s for the remainder of the forecast period. Flow aloft will transition to more northwesterly with the building of the ridge, and should help to shunt the deeper moisture southward. Daily thunderstorm chances look to continue beyond Monday, though confidence in both placement and severe weather is low. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 609 PM CDT Sat Jul 25 2020 Scattered showers and thunderstorms this evening. KLBF more likely to be affected by any thunderstorms, mainly from 02Z to 06Z. Gusty winds, and heavy rainfall with briefly low visibility will be the primary concerns. Activity should diminish after 06Z with a clod front advancing through the area overnight. Still a chance for -TSRA Sunday, mainly across the south including KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT /8 PM MDT/ this evening for NEZ005>010-025>029-037-038-059-070-071. && SHORT TERM...Brown/Jurgensen LONG TERM...Brown/Jurgensen AVIATION...Roberg
Hazardous weather outlook, Jul 25, 1:58 PM MDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 258 PM CDT Sat Jul 25 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-262000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 258 PM CDT Sat Jul 25 2020 /158 PM MDT Sat Jul 25 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A heat advisory is in effect until 9 PM CDT for locations generally east of highway 83 from Valentine to Maywood. In these areas, heat indices will reach around 100 degrees. Thunderstorms will be possible this evening. Strong storms are possible across all of western and north central Nebraska. Hail up the size of quarters and gusty winds will be the main threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms are possible again Sunday and Sunday night, as well as Tuesday night through Friday. At this time, the threat for severe storms is marginal on Sunday and Sunday night. Severe threat is uncertain for later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today and tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 25, 6:40 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
640 PM MDT Sat Jul 25 2020
NEZ069-260130-
Chase NE-
640 PM MDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHASE COUNTY UNTIL 730 PM MDT...
At 639 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Lamar, or 19 miles west of Imperial, moving northeast
at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Imperial, Lamar, Champion, Crete, Chase, Wanamaker State Wildfire
Management Area and Church Grove Campground.
This includes Highway 61 between mile markers 41 and 51.
LAT...LON 4069 10205 4069 10184 4067 10155 4035 10154
4035 10205
TIME...MOT...LOC 0039Z 234DEG 36KT 4043 10199
RobergSpecial weather statement, Jul 25, 7:03 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
803 PM CDT Sat Jul 25 2020
NEZ026-027-038-260145-
Loup NE-Custer NE-Blaine NE-
803 PM CDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR LOUP...NORTHWESTERN CUSTER AND
EASTERN BLAINE COUNTIES UNTIL 845 PM CDT...
At 803 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Rose to 7 miles north of
Arnold. Movement was northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Brewster, Arnold, Anselmo, Victoria Springs State Recreation Area,
Lillian, Milburn, Milburn Diversion Dam State Wildlife Management
Area, Fox Bayou, Almeria Meadow State Wildlife Management Area,
Walworth, Linscott, Pleasant Hill, Horseshoe Bend Lake, Almeria and
Gates.
This includes the following highways...
Highway 183 between mile markers 129 and 146.
Highway 2 between mile markers 241 and 266.
Highway 92 between mile markers 248 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4207 9925 4158 9953 4139 10023 4168 10023
4207 9979
TIME...MOT...LOC 0103Z 245DEG 36KT 4206 9967 4153 10022
RobergLocal storm report, Jul 25, 7:12 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
812 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HEAVY RAIN 4 ENE ARTHUR 41.59N 101.62W
07/25/2020 M0.70 INCH ARTHUR NE PUBLIC
0.70 INCHES OF RAIN FOR STORM TOTAL PRECIP
&&
RLAMBSpecial weather statement, Jul 25, 7:19 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
819 PM CDT Sat Jul 25 2020
NEZ059-260200-
Lincoln NE-
819 PM CDT Sat Jul 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 900
PM CDT...
At 818 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Maloney State Recreation Area, or near North Platte, moving
northeast at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
North Platte, Maxwell, Lake Maloney State Recreation Area, North
Platte Airport, Keith, Cottonwood Canyon State Wildlife Management
Area and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 7.
Interstate 80 in Nebraska between mile markers 166 and 194.
Highway 83 between mile markers 71 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4095 10075 4101 10102 4125 10095 4131 10073
4130 10054 4117 10043 4101 10045
TIME...MOT...LOC 0118Z 219DEG 32KT 4104 10079
RobergLocal storm report, Jul 25, 7:24 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND GST 3 S NORTH PLATTE 41.09N 100.77W
07/25/2020 E70 MPH LINCOLN NE NWS EMPLOYEE
ESTIMATED 70 MPH WIND GUST. 4 TO 6 INCH TREE LIMB BROKEN.
&&
RLAMBLocal storm report, Jul 25, 7:30 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST NORTH PLATTE 41.13N 100.77W
07/25/2020 M70 MPH LINCOLN NE COCORAHS
70 MPH WIND GUSTS. W SIDE OF NORTH PLATTE
&&
RLAMBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:06 PM MDT | Flash Flood Warning | LBF | Blaine, Brown, Cherry, Thomas | 2 hr |
| Jul 25, 6:14 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 46 min |
| Jul 25, 6:19 PM MDT | Areal Flood Advisory | LBF | Hayes, Lincoln | 3 hr |
| Jul 25, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 49 min |
| Jul 25, 6:30 PM MDT | Special Weather Statement | LBF | Garden | 45 min |
| Jul 25, 6:40 PM MDT | Special Weather Statement | LBF | Chase | 50 min |
| Jul 25, 7:03 PM MDT | Special Weather Statement | LBF | Loup | 42 min |
| Jul 25, 7:19 PM MDT | Special Weather Statement | LBF | Lincoln | 41 min |
| Jul 25, 7:22 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 34 min |
| Jul 25, 7:51 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 39 min |
| Jul 25, 8:06 PM MDT | Special Weather Statement | LBF | Logan | 39 min |
| Jul 25, 8:12 PM MDT | Special Weather Statement | LBF | Loup | 48 min |
| Jul 25, 8:29 PM MDT | Flash Flood Warning | LBF | Keith | 3 hr |
| Jul 25, 8:36 PM MDT | Flash Flood Warning | LBF | Custer, Logan | 3 hr |
| Jul 25, 9:24 PM MDT | Areal Flood Advisory | LBF | Custer | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.